Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 114, NWS St. Louis, MO

June 7, 2005Franklin County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 7, 2005, 9:00 PM CDT for Franklin County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2005, 9:00 PM CDT (02:00 UTC)
Expired
Jun 7, 2005, 9:27 PM CDT
In force
27 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Franklin County, MO

The radar

The St Louis radar (KLSX), 28 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.0 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2005-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 763 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2005-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
763 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1955 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 080200
SVRLSX
MOC071-080245-
/O.NEW.KLSX.SV.W.0114.050608T0200Z-050608T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
900 PM CDT TUE JUN 7 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 945 PM CDT

* AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR UNION...AND MOVING
  NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WASHINGTON
  VILLA RIDGE
  GRAY SUMMIT

LAT...LON 3852 9119 3860 9107 3860 9104 3853 9097
      3853 9090 3858 9083 3858 9078 3863 9074
      3863 9074 3851 9075 3838 9107

$$

CVKING
1 follow-up statement
000 
WWUS53 KLSX 080227
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
926 PM CDT TUE JUN 7 2005

MOC071-080236-
/O.CAN.KLSX.SV.W.0114.000000T0000Z-050608T0245Z/
FRANKLIN MO-
926 PM CDT TUE JUN 7 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARED TO BE SEVERE. A GUST FRONT IS RACING NORTHEAST AHEAD OF THE 
COLLAPSING THUNDERSTORM AND COULD CAUSE WINDS TO BRIEFLY GUST UP TO 
35 MPH ACROSS EASTERN FRANKLIN COUNTY...ST. CHARLES COUNTY...AND ST. 
LOUIS COUNTY OVER THE NEXT HALF HOUR. 

LAT...LON 3852 9119 3860 9107 3860 9104 3853 9097
      3853 9090 3858 9083 3858 9078 3863 9074
      3863 9074 3851 9075 3838 9107

$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:55 PM CDT, 6 hours 5 minutes earlier.

Area forecast discussion, Jun 7, 2:55 PM CDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
255 PM CDT TUE JUN 7 2005

.DISCUSSION...
MAIN CONCERNS THIS PKG TO BE EXTENT AND DURATION OF AFTN CNVCTN AND
THEN CHCS FOR PCPN AND TEMPS BOTH NR TERM AND XTNDD. TSRA DVLPD THIS
MRNG OVR S CTRL MO AND HV MOVD SLOLY ENEWD WITH ANTHR AREA OF TSTMS
DVLPG ERLY AFTN OVR WRN MO FM IA TO AR BDT AIDED BY OUTFLOW BNDRY FM
CLUSTER TO E AND SUM MIDLVL CONVRNGC IN WRN MO. AREA OF PCPN IS MOVG
NE AND XPCTD TO WKN AFT SS. HV ADDED CHC POPS TO ZNS FOR THIS EVE.

MDLS SHWG GOOD CONTINUITY WITH PREV RUNS WITH UA PTTN WITH 500MB
CLZD LO OVR NW U.S. WITH BROAD RIDGE BLDG OVR SERN U.S. XTNDG NW
INTO WRN GT LKS. SWLY FLOW ACRS CTRL U.S. WITH SVRL MINOR S/WVS
MOVG NE IN MEAN FLOW. MORE SIG WV KICKS OUT ON THU AND WL KP HIER
POPS FOR LT WK. THE UA PTTN TO BE FAIRLY STABLE WITH L/WV TROF OVR
WRN U.S. WITH RDG OVR E. WL KP LO CHC POPS THRU SAT AND AGAIN ON
MON. TEMPS TO CONT ABV NRML UNTIL LT WK THEN NR NRML RMNDR OF XTNDD.

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        72  93  74  89 /  30  30  30  30
QUINCY          69  89  69  86 /  20  30  40  40
COLUMBIA        68  90  70  87 /  30  30  40  40
JEFFERSON CITY  68  90  70  87 /  30  30  40  40
SALEM           70  90  71  88 /  20  30  30  30
FARMINGTON      67  89  69  87 /  30  30  30  30

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.

&&

WDB
Hazardous weather outlook, Jun 7, 4:08 PM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
408 PM CDT TUE JUN 7 2005

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>052-059-060-081100-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-GASCONADE-KNOX-LEWIS-
LINCOLN-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS-
SHELBY-WARREN-
408 PM CDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS CAN BE EXPECTED DURING THE EVENING HOURS.
WHILE NO WIDESPREAD SEVERE WEATHER IS EXPECTED...ISOLATED STORMS
MAY PRODUCE LOCALLY HEAVY RAINFALL...WIND GUSTS TO 60 MPH AND HAIL
UP TO THE SIZE OF NICKELS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

A SERIES OF STORM SYSTEMS WILL MOVE ACROSS THE REGION THROUGH
THE WEEKEND BRINGING A CONTINUED CHANCE OF THUNDERSTORMS TO AREA FROM
WEDNESDAY AFTERNOON THROUGH SUNDAY NIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE PLAINS STATES ON
WEDNESDAY AFTERNOON AND MOVE INTO CENTRAL AND NORTHEAST MISSOURI
WEDNESDAY NIGHT.  THERE IS A SLIGHT RISK THAT THESE STORMS MAY BE
SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEED ON A LIMITED BASIS THIS EVENING.

ILZ058>060-064-065-069-070-074-079-098>102-MOZ061>065-072>075-084-
085-099-081100-
BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GREENE IL-
IRON-JEFFERSON-JERSEY IL-MACOUPIN IL-MADISON-MADISON IL-MARION IL-
MONROE IL-MONTGOMERY IL-RANDOLPH IL-REYNOLDS-ST CHARLES-ST CLAIR IL-
ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WASHINGTON-
WASHINGTON IL-
408 PM CDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL
AND SOUTHEAST MISSOURI AS WELL AS SOUTHWEST AND SOUTH CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS CAN BE EXPECTED DURING THE EVENING HOURS.  A
FEW OF THESE STORMS MAY BE QUITE STRONG...CAPABLE OF PRODUCING
SMALL HAIL UP TO THE SIZE OF DIMES...WIND GUSTS TO 45 MPH AND
LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

A SERIES OF STORM SYSTEMS WILL MOVE ACROSS THE REGION THROUGH
THE WEEKEND BRINGING A CONTINUED CHANCE OF THUNDERSTORMS TO AREA FROM
WEDNESDAY EVENING THROUGH SUNDAY NIGHT.  NO WIDESPREAD SEVERE
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEED ON A LIMITED BASIS THIS EVENING.

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:13 PM CDTSevere Thunderstorm WarningLSXGasconade26 min
Jun 8, 12:25 PM CDTSevere Thunderstorm WarningLSXKnox50 min
Jun 8, 1:09 PM CDTSevere Thunderstorm WarningLSXKnox, Shelby51 min
Jun 8, 1:33 PM CDTTornado WarningLSXLewis, Marion, Shelby44 min
Jun 8, 2:11 PM CDTSevere Thunderstorm WarningLSXMarion, Ralls33 min
Jun 8, 2:20 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Monroe40 min
Jun 8, 2:27 PM CDTSevere Thunderstorm WarningLSXPike48 min
Jun 8, 2:58 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway62 min
Jun 8, 3:57 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis48 min
Jun 8, 4:00 PM CDTSevere Thunderstorm WarningLSXCallaway, Montgomery36 min
Jun 8, 4:04 PM CDTSevere Thunderstorm WarningLSXSaint Charles44 min
Jun 8, 4:08 PM CDTSevere Thunderstorm WarningLSXWarren24 min
Jun 8, 4:44 PM CDTSevere Thunderstorm WarningLSXBoone, Moniteau61 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.